advertisement
Question
Posted by: Jade | 2004/02/05

Aropax addiction

I took Aropax for 2 years, when I stopped I went through 3 months of dizziness, headaches, lightheadedness and very high emotions. I went to a neurologist who put me back on the drug and now 6 years later I am still on it. Everytime I don't take a pill I experience the same symtoms within 16 hours. Is there a way I can stop the medication without the side effects?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Dear JAde,
Aropax, and its kindred members of the SSRI family of antidressants, do not cause addiction. Fortunately. But some people are sensitive enough to changing blood levels of the drugs, to experience symptoms on withdrawing from it, and such withdrawal may beed to be carefully planned. I suggest that you see, not a neurologist, but a psychiatrist familiar with the use of these drugs and with handling transient withdrawal effects from them, and work with him/her to plan a gradual reducation from the drug, and to tolerate such symptoms as may arise, until you are clear of the drug and the symptoms stop.
Dawn --- don't get so frothy ! Drug-free alternatives are not an immediate option, as the first priority is getting off the present drug, as conmfortably as possible ; THEN soncidering ALL available alternatives, if, after withdrawing from the drug there actually happen to be any problems remaining and needing treatment.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Worry | 2004/02/06

The doctor should have taken you off the medication very slowly (I assume he didn't do this) and not let you just stop. These types of medication do cause withdrawal syptoms, and takes a while to work out of your system. I suggest you find a new doctor and talk to him/her about SLOWLY going off the medication (reducing your dosage gradually). Good luck!

Reply to Worry
Posted by: Dawn | 2004/02/05

Nice man! You have all these negative side effects and he puts you back on the drug? I dont believe it. But hey, he's a neurologist/doctor/psychiatrist etc, who are we to argue and seek a second opinion! It's our right, that's why!!! There ARE other drug-free alternatives.

Reply to Dawn

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement